Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Asymptotic expansion of solutions to nonlinear elliptic eigenvalue problems

Author: Tetsutaro Shibata
Journal: Proc. Amer. Math. Soc. 133 (2005), 2597-2604
MSC (2000): Primary 35J60; Secondary 35P30
Published electronically: April 19, 2005
MathSciNet review: 2146203
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the nonlinear eigenvalue problem

\begin{displaymath}-\Delta u + g(u) = \lambda \sin u \enskip \mbox{in} \enskip ... ..., \enskip u = 0 \enskip \mbox{on} \enskip \partial \Omega, \end{displaymath}

where $\Omega \subset {\mathbf{R}}^N (N \ge 2)$ is an appropriately smooth bounded domain and $\lambda > 0$ is a parameter. It is known that if $\lambda \gg 1$, then the corresponding solution $u_\lambda$ is almost flat and almost equal to $\pi$ inside $\Omega$. We establish an asymptotic expansion of $u_\lambda(x) \enskip (x \in \Omega)$ when $\lambda \gg 1$, which is explicitly represented by $g$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35J60, 35P30

Retrieve articles in all journals with MSC (2000): 35J60, 35P30

Additional Information

Tetsutaro Shibata
Affiliation: Department of Applied Mathematics, Graduate School of Engineering, Hiroshima University, Higashi-Hiroshima, 739-8527, Japan

PII: S 0002-9939(05)08114-1
Keywords: Asymptotic expansion, nonlinear elliptic eigenvalue problems
Received by editor(s): November 7, 2003
Published electronically: April 19, 2005
Communicated by: David S. Tartakoff
Article copyright: © Copyright 2005 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia